Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 236, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2017, 9:08 PM EDT for Glascock County, Jefferson County, Washington County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 9:08 PM EDT (01:08 UTC)
- Expired
- Jun 15, 2017, 10:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Glascock County, GA, Jefferson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 89 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655
WUUS52 KFFC 160108
SVRFFC
GAC125-163-303-160200-
/O.NEW.KFFC.SV.W.0236.170616T0108Z-170616T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
908 PM EDT THU JUN 15 2017
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Glascock County in east central Georgia...
Northeastern Washington County in east central Georgia...
Northwestern Jefferson County in east central Georgia...
* Until 1000 PM EDT
* At 908 PM EDT, a severe thunderstorm was located near Warthen, or 8
miles northeast of Sandersville, moving northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gibson, Stapleton, Avera, Mitchell, Edge Hill, Edgehill, Hamburg
State Park, Downs, Agricola, Warthen and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3297 8271 3308 8288 3324 8277 3324 8275
3326 8275 3326 8274 3327 8270 3328 8267
3331 8263 3331 8262 3332 8259 3333 8255
3331 8251 3324 8240
TIME...MOT...LOC 0108Z 217DEG 16KT 3309 8275
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:23 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 15, 7:23 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 723 PM EDT Thu Jun 15 2017 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 317 PM EDT Thu Jun 15 2017/ SHORT TERM /Tonight through Friday Night/... The primary focus this afternoon into tonight will be the increase in thunderstorm coverage as a complex of thunderstorms advances into Georgia from the northwest. This MCS has continued to strengthen as it progresses southeastward into the unstable airmass that is in place across the southeast. Current surface CAPE values from 2500- 3000 J/kg cross Georgia will be sufficient to maintain thunderstorm intensity into the evening hours, and downdraft CAPE over 1000 J/kg in north Georgia will support a damaging wind threat. This convective line is expected to push through north Georgia during the evening hours, with the greatest risk of any severe thunderstorms in northwest Georgia during the early evening. While some severe threat will extend farther south and east, the overall intensity should begin to gradually diminish after sunset. Friday will be another day with widespread shower and thunderstorm development by afternoon, especially across the southeastern half of the area where the best overlap of moisture and instability will reside. With relatively steep lapse rates and sufficient instability, a few strong to severe thunderstorms will be possible. Strong wind gusts would be the main threat. Temperatures will remain warm with highs on Friday in the upper 80s to near 90 and lows around 70. RW LONG TERM /Saturday through Thursday/... Minimal adjustments were made to the extended periods. Models continue to advertise a moist airmass remaining over the state as a front stalls and moisture continues to advect into the region. Have continued above seasonal pops through the period. Temperatures remain slightly above seasonal normals, and have gone with a model blend. Models do continue to advertise potential tropical wave developing by mid week, with some varied solutions regarding its track. 31 /issued 340 AM EDT Thu Jun 15 2017/ The unsettled extended period remains largely unchanged from previous forecast. Weak cyclonic flow in the mid levels will be the main source for deeper layer moisture going into the weekend. Scattered thunderstorms from Friday should gradually diminish overnight before redeveloping on Saturday as daytime heating aids buoyancy. Although weak residual sfc troughing may linger on Saturday...expecting the bulk of thunderstorm activity to be diurnally driven /barring any aid from mid level shortwave activity/. Activity will wind down into the overnight hours Saturday when the main area of mid level cyclonic flow begins to weaken in response to a fast moving shortwave trough diving east from the Northern Plains into the Great Lakes. As this shortwave then ejects from the Great Lakes into Ontario/Quebec...associated sfc "cold" front will begin to approach the area on Sunday. The front will not make it to the TN/GA border on Sunday...but the airmass in place will be enough to spark numerous thunderstorms...especially during the afternoon hours. EC/GFS guidance suggest the "cold" front will reach the northern Ga border by Monday afternoon as deep troughing in the mid & upper levels builds south toward the CWA. This pattern will begin to take on a western US ridge and eastern US trough. Nonetheless...thunderstorms can be expected along and just ahead of the front across north Georgia on Monday...and enough of the western US ridge may nose into central/southern Georgia to keep any activity more isolated. With best shear well north of the area...widespread severe weather is not expected at this time along/ahead of the front. Front will continue its southern progress Monday night into Tuesday where storms will likely continue into the first part of the night across ATL-AHN metro areas and perhaps portions of central Georgia before weakening. There is a chance some drier air could work into the north Ga mountains at this time. Still seeing enough moisture being advected by anticyclonic flow around the Bermuda high to suggest that this boundary of moisture will collide with the southward moving "cold" front by Tuesday. Thinking this will stall the boundary and then help nudge it gradually north as a warm front for the remainder of the extended. This points to continued humidity and the possibility of scattered thunderstorms each afternoon. Tropical wave still showing up in the Yucatan area into the western Gulf by mid week. Kovacik && .AVIATION... 00Z Update... Convection continues to move east and south with gusts of 35 to 45 kts pretty common. This will slowly end through 06z. In areas that had rain, sct-bkn ifr clouds are likely late tonight. These will lift rapidly Friday morning with heating. Convection will re- develop during the afternoon with most of the activity east and south of Atlanta. Winds will remain on westerly through the forecast less than 10 kts. //ATL Confidence...00Z Update... Medium on sct008 late tonight. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 70 88 / 80 60 50 60 Atlanta 72 88 72 87 / 90 60 40 50 Blairsville 65 85 64 83 / 90 50 40 50 Cartersville 69 89 69 89 / 90 50 40 50 Columbus 73 90 72 90 / 80 60 50 40 Gainesville 70 88 70 86 / 90 60 40 60 Macon 72 90 72 89 / 70 60 50 60 Rome 70 90 70 90 / 80 40 30 40 Peachtree City 70 89 70 88 / 90 60 50 50 Vidalia 74 90 73 89 / 40 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 11 PM EDT this evening for the following zones: Chattahoochee...Clayton...DeKalb...Fayette... Gwinnett...Harris...Henry...Lamar...Marion...Meriwether... Muscogee...Pike...Rockdale...Schley...Spalding...Stewart... Talbot...Taylor...Upson...Webster. && SHORT TERM...17 LONG TERM....SNELSON AVIATION...17
Hazardous weather outlook, Jun 15, 3:09 PM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 309 PM EDT Thu Jun 15 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 309 PM EDT Thu Jun 15 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will continue to develop and move into north and central Georgia this afternoon and evening. A few of these storms could become strong to severe with the primary threats being gusty winds, hail, frequent lightning and heavy rainfall. Thunderstorms will continue into the late evening hours, with the potential for some of the weakening activity to continue through midnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms will continue to be possible Friday through Sunday, mainly during the afternoon and evening. A cold front will approach the area on Monday and continue the chance for thunderstorms through at least Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 15, 8:15 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 NE BETWEEN 33.84N 83.78W
06/15/2017 WALTON GA 911 CALL CENTER
TREE DOWN IN ROAD NEAR NEW HOPE CHURCH RD AND DOUBLE
SPRINGS CHURCH RD
&&
EVENT NUMBER FFC1700800
SNELSONSpecial weather statement, Jun 15, 8:15 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
815 PM EDT THU JUN 15 2017
GAZ104>106-160045-
Crisp GA-Dooly GA-Sumter GA-
815 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRISP...DOOLY AND
EASTERN SUMTER COUNTIES UNTIL 845 PM EDT...
At 814 PM EDT...a line of strong thunderstorms was along a line
extending from Dooling to Sumter...and moving east at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Vienna, Unadilla, Byromville, Pinehurst, Leslie, Lilly, De Soto,
Dooling, Desoto, Smithville, Cobb, Sumter, Lamar, Georgia Veterans
Memorial St Pk, Flint River Wma, Huntington, Drayton and Methvins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3188 8435 3228 8390 3229 8361 3190 8391
3190 8393 3191 8392 3191 8431 3189 8433
3187 8434
TIME...MOT...LOC 0014Z 252DEG 18KT 3222 8393 3194 8425
WIND...50MPHSpecial weather statement, Jun 15, 8:16 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
816 PM EDT THU JUN 15 2017
GAZ112-113-160045-
Toombs GA-Montgomery GA-
816 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS AND MONTGOMERY COUNTIES
UNTIL 845 PM EDT...
At 816 PM EDT...a strong thunderstorm was near Alston, or 7 miles
southeast of Mount Vernon...moving northeast at 15 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Uvalda, Ailey, Higgston, Santa Claus,
Alston, Center, Ponderosa, South Thompson, Rock Springs and
Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3211 8220 3201 8250 3216 8261 3233 8237
3229 8235 3229 8232
TIME...MOT...LOC 0016Z 238DEG 13KT 3213 8248
WIND...50MPHSpecial weather statement, Jun 15, 8:22 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
822 PM EDT THU JUN 15 2017
GAZ049-050-060-061-160045-
Morgan GA-Putnam GA-Hancock GA-Greene GA-
822 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...PUTNAM...
NORTHWESTERN HANCOCK AND SOUTHERN GREENE COUNTIES UNTIL 845 PM EDT...
At 822 PM EDT...a strong thunderstorm was over Eatonton...moving
northeast at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eatonton, Greensboro, Reynolds Plantation, Phoenix, Liberty,
Rockville, Rock Eagle 4-H Center, Parks Mill, Carey, Harmony,
Warfield and Veazey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3324 8338 3339 8349 3359 8321 3336 8304
TIME...MOT...LOC 0022Z 237DEG 16KT 3336 8337
WIND...50MPHSpecial weather statement, Jun 15, 8:41 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
841 PM EDT THU JUN 15 2017
GAZ093-104-105-160145-
Macon GA-Dooly GA-Sumter GA-
841 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...WESTERN DOOLY
AND NORTHEASTERN SUMTER COUNTIES UNTIL 945 PM EDT...
At 839 PM EDT...an area of strong thunderstorms with very heavy rain
continued from east of Americus to five points. These storms were
drifting slowly northeast. One to two inches of rain has fallen and
an aditional inch can be expected. Minor flooding may be possible.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
New Era, Methvins and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3225 8401 3221 8392 3201 8415 3205 8420
TIME...MOT...LOC 0039Z 339DEG 49KT 3207 8415Special weather statement, Jun 15, 9:05 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
905 PM EDT THU JUN 15 2017
GAZ093>095-160130-
Macon GA-Peach GA-Houston GA-
905 PM EDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...EASTERN
PEACH AND NORTHWESTERN HOUSTON COUNTIES UNTIL 930 PM EDT...
At 905 PM EDT...a strong thunderstorm was near Winchester, or 10
miles west of Perry...moving northeast at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Fort Valley, Warner Robins, Centerville, Byron, Montezuma,
Marshallville, Robins Air Force Base, Saint Louis, Lakewood,
Powerville, Elberta, Winchester and Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3238 8405 3269 8372 3269 8369 3268 8367
3268 8365 3263 8354 3263 8356 3230 8401
TIME...MOT...LOC 0105Z 230DEG 17KT 3241 8390
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:15 PM EDT | Special Weather Statement | FFC | Dooly | 30 min |
| Jun 15, 8:16 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 29 min |
| Jun 15, 8:22 PM EDT | Special Weather Statement | FFC | Putnam | 23 min |
| Jun 15, 8:38 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Macon | 37 min |
| Jun 15, 8:41 PM EDT | Special Weather Statement | FFC | Sumter | 64 min |
| Jun 15, 9:04 PM EDT | Severe Thunderstorm Warning | FFC | Houston | 41 min |
| Jun 15, 9:05 PM EDT | Special Weather Statement | FFC | Peach | 25 min |
| Jun 15, 9:36 PM EDT | Special Weather Statement | FFC | Twiggs | 24 min |
| Jun 15, 9:37 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 33 min |
| Jun 15, 10:10 PM EDT | Special Weather Statement | FFC | Wilkinson | 35 min |
| Jun 15, 10:37 PM EDT | Special Weather Statement | FFC | Washington | 23 min |
| Jun 15, 11:12 PM EDT | Special Weather Statement | FFC | Jefferson | 33 min |
| Jun 16, 2:20 AM EDT | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Catoosa, Chattooga, Cherokee and 21 more | 7 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.